Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 44, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 12, 2009, 7:50 PM CDT for Mason County, San Saba County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2009, 7:50 PM CDT (00:50 UTC)
- Expired
- Jun 12, 2009, 8:30 PM CDT
- In force
- 40 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Mason County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 151 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:00 PM CDT | HAIL 1 | 4 Ne Fredonia, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:29 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2576 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 2168 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 130050
TORSJT
TXC319-411-130130-
/O.NEW.KSJT.TO.W.0044.090613T0050Z-090613T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
750 PM CDT FRI JUN 12 2009
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN SAN SABA COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN MASON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 830 PM CDT
* AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES WEST OF
PONTOTOC...OR 16 MILES NORTHEAST OF MASON...MOVING SOUTH AT 15 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
PONTOTOC BY 800 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3073 9900 3094 9915 3094 9909 3098 9909
3101 9901 3092 9890 3092 9895 3069 9896
TIME...MOT...LOC 0050Z 339DEG 12KT 3092 9904
$$1 follow-up statement
000
WWUS54 KSJT 130112
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
812 PM CDT FRI JUN 12 2009
TXC319-411-130130-
/O.CON.KSJT.TO.W.0044.000000T0000Z-090613T0130Z/
SAN SABA TX-MASON TX-
812 PM CDT FRI JUN 12 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHEASTERN MASON AND SOUTHWESTERN SAN SABA COUNTIES...
AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PONTOTOC...OR 16
MILES NORTHEAST OF MASON...MOVING SOUTH AT 10 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN SAN SABA AND NORTHEASTERN MASON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3073 9900 3094 9915 3094 9909 3098 9909
3097 9900 3092 9895 3069 9896
TIME...MOT...LOC 0112Z 340DEG 6KT 3089 9903
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 6:08 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 12, 6:08 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 608 PM CDT FRI JUN 12 2009 .AVIATION... /00Z UPDATE/ VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS OVER ALL OF WEST CENTRAL TEXAS. THUNDERSTORM ACTIVITY WILL CONTINUE OVER SOUTHEAST PORTIONS OF THE AREA THROUGH THE NEXT SEVERAL HOURS...BUT SHOULD REMAIN EAST OF KBBD. WILL INCLUDE MENTION OF VCTS FOR KBBD THROUGH 02Z. SURFACE WINDS WILL BACK TO THE SOUTH THIS EVENING AND WILL GUST TO AROUND 20 KTS TOMORROW AFTERNOON. && .PREV DISCUSSION... /ISSUED 404 PM CDT FRI JUN 12 2009/ SHORT TERM... RECENTLY ISSUED TORNADO WATCH #390 COVERS OUR EASTERN AND SOUTHEASTERN COUNTIES UNTIL 11 PM. SURFACE CONVERGENCY BOUNDARY IS ALIGNED NORTH-NORTHEAST TO SOUTH-SOUTHWEST ACROSS THAT AREA. DRYLINE IS MIXING EAST ACROSS THE WESTERN BIG COUNTRY AND CONCHO VALLEY...AND MAY REACH ENHANCE THE CONVERGENCE BOUNDARY IF IT MIXES THAT FAR EAST. HAVE CHANCE POPS ACROSS THE AREA COVERED BY THE WATCH. EXPECT SIMILAR HIGH TEMPERATURES ON SATURDAY...GIVEN THE STRONG THERMAL RIDGING PATTERN AND PROXIMITY OF THE UPPER HIGH TO OUR SOUTH. HAVE SLIGHT CHANCE POP FOR OUR NORTHERN AND WESTERN COUNTIES LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. DRYLINE MAY MIX ADVANCE INTO OUR WESTERN COUNTIES... AND WEAK FRONTAL BOUNDARY MAY SAG SOUTH OF THE RED RIVER TOWARD OUR FAR NORTHERN COUNTIES. MAY ALSO HAVE A WEAK EMBEDDED DISTURBANCE ALOFT MOVE AROUND THE NORTHERN PERIPHERY OF THE UPPER HIGH DURING THE AFTERNOON AND EVENING. LONG TERM... EXPECT A HOT AND DRY PATTERN SUNDAY AND WELL INTO NEXT WEEK. UPPER HIGH WILL BE OUR DOMINANT WEATHER FEATURE. THE GFS AND ECMWF HAVE THE UPPER HIGH EXPANDING EAST EARLY NEXT WEEK. THE 12Z MODELS ALSO SHOW A TREND FOR THIS UPPER HIGH TO RETROGRADE LATER NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 76 101 75 99 74 / 20 20 20 10 10 SAN ANGELO 76 103 76 101 74 / 10 20 20 10 0 JUNCTION 77 101 77 100 74 / 30 10 10 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/15
Hazardous weather outlook, Jun 12, 4:36 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 436 PM CDT FRI JUN 12 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-132145- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 436 PM CDT FRI JUN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT TORNADO WATCH NUMBER 390 IS IN EFFECT UNTIL 11 PM FOR AREAS EAST OF A LINE FROM ALBANY... TO EDEN... TO JUNCTION. IN ADDITION TO THE THREAT FOR TORNADOES WITH THUNDERSTORMS THIS EVENING... VERY LARGE HAIL AND DAMAGING WIND GUSTS TO NEAR 70 MPH WILL ALSO BE POSSIBLE. WITH ANY THUNDERSTORMS THAT DEVELOP...DEADLY CLOUD TO GROUND LIGHTNING WILL BE LIKELY. ALSO...TEMPERATURES WILL CLIMB TO AROUND 100 DEGREES ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WEST CENTRAL TEXAS ON SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE DURING THE AFTERNOON SATURDAY. A FEW STORMS COULD REACH SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS. THE AREA MOST LIKELY TO SEE THESE STORMS IS ALONG AND WEST OF A BROWNWOOD TO OZONA LINE. ALSO...TEMPERATURES WILL CLIMB TO AROUND 100 DEGREES ACROSS MUCH OF WEST CENTRAL TEXAS SATURDAY AFTERNOON. AREA RESIDENTS ARE ENCOURAGED TO DRINK PLENTY OF FLUIDS AND LIMIT OUTDOOR ACTIVITIES WHEN POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED FOR AREAS GENERALLY EAST OF A LINE FROM ABILENE TO JUNCTION.
In the hours before
Local storm report, Jun 12, 5:45 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
545 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 E MAY 31.98N 98.89W
06/12/2009 E1.00 INCH BROWN TX AMATEUR RADIO
QUARTER SIZE HAIL 2 MILES EAST OF MAY AT 545PM.
&&
SNAGLESpecial weather statement, Jun 12, 6:07 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 607 PM CDT FRI JUN 12 2009 TXZ154-155-130015- MCCULLOCH TX-SAN SABA TX- 607 PM CDT FRI JUN 12 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT FOR MCCULLOCH AND SAN SABA COUNTIES... AT 606 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES WEST OF VOCA...OR ABOUT 9 MILES SOUTH OF BRADY...MOVING NORTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VOCA BY 630 PM CDT US-190 NEAR THE MCCULLOCH-SAN SABA COUNTY LINE BY 715 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR WEST CENTRAL TEXAS.
Local storm report, Jun 12, 6:22 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
622 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 N RICHLAND SPRINGS 31.34N 98.94W
06/12/2009 E0.75 INCH SAN SABA TX AMATEUR RADIO
PENNY SIZE HAIL REPORTED BY SHERIFFS DEPUTY 5 MILES NORTH
OF RICHLAND SPRINGS AT 615 PM.
&&
SNAGLELocal storm report, Jun 12, 6:44 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
644 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL ZEPHYR 31.68N 98.79W
06/12/2009 E0.88 INCH BROWN TX AMATEUR RADIO
&&Local storm report, Jun 12, 7:03 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
703 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 2 W SAN SABA 31.20N 98.75W
06/12/2009 E1.00 INCH SAN SABA TX EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED 2 MILES WEST OF SAN SABA ON
HIGHWAY 190.
&&
SNAGLELocal storm report, Jun 12, 7:14 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 5 SE ALGERITA 31.18N 98.79W
06/12/2009 E1.00 INCH SAN SABA TX COUNTY OFFICIAL
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:09 PM CDT | Tornado Warning | SJT | San Saba | 51 min |
| Jun 12, 7:17 PM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Jun 12, 7:34 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 26 min |
| Jun 12, 8:01 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 44 min |
| Jun 12, 8:21 PM CDT | Tornado Warning | SJT | Mason | 39 min |
| Jun 12, 8:56 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 64 min |
| Jun 12, 9:56 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 64 min |
| Jun 12, 10:18 PM CDT | Flash Flood Warning | SJT | Mason | 3 hr |
| Jun 12, 10:28 PM CDT | Tornado Warning | SJT | Mason | 32 min |
| Jun 12, 10:34 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 3 hr |
| Jun 12, 10:54 PM CDT | Tornado Warning | SJT | Mason | 36 min |
| Jun 12, 11:00 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 60 min |
| Jun 12, 11:23 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 52 min |
| Jun 12, 11:51 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 54 min |
| Jun 12, 11:57 PM CDT | Tornado Warning | SJT | McCulloch, Mason | 48 min |
| Jun 13, 12:45 AM CDT | Tornado Warning | SJT | Mason | 30 min |
| Jun 13, 1:37 AM CDT | Areal Flood Advisory | SJT | McCulloch, Mason, San Saba | 3 hr |
| Jun 13, 5:10 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 65 min |
| Jun 13, 6:17 PM CDT | Tornado Warning | SJT | Haskell | 58 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.